Alert archive / Michigan / Flash Flood Warnings in 2026

Flash Flood Warning 3, NWS Grand Rapids, MI

March 10, 2026Kent County, Muskegon County, Ottawa County, Michigan

NWS Grand Rapids, MI issued this flash flood warning at Mar 10, 2026, 10:09 PM EDT for Kent County, Muskegon County, Ottawa County, Michigan. It was in force for 3 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2026, 10:09 PM EDT (02:09 UTC)
Expired
Mar 11, 2026, 1:19 AM EDT
In force
3 hr
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
None

Counties Kent County, MI, Muskegon County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 46 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 10:25 PM EDTRAIN 1.11 Se Spring Lake, MIMesonet station AS178 Spring Lake.
Mar 10, 10:45 PM EDTFLOODKent City, MI8 inches of water over roadway at M-37 and Peach Ridge.
Mar 11, 1:12 AM EDTRAIN 1.061 Ene Norton Shores, MIASOS station KMKG Muskegon County Airport.
Mar 11, 1:15 AM EDTRAIN 1.091 Wsw Norton Shores, MIMesonet station AT191 Norton Shores.
Mar 11, 1:15 AM EDTRAIN 1.611 Ese Grand Haven, MIMesonet station FW7508 Grand Haven.
Mar 11, 1:15 AM EDTRAIN 1.852 N Spring Lake, MIMesonet station AV822 Spring Lake.
Mar 11, 1:20 AM EDTRAIN 1.242 Ene Norton Shores, MIMesonet station AT784 Norton Shores.
Mar 11, 1:20 AM EDTRAIN 1.671 Se Spring Lake, MIMesonet station AS178 Spring Lake.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 368 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
368 m²/s²
0-3 km storm-relative helicity
442 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

487 
WGUS53 KGRR 110209
FFWGRR
MIC081-121-139-110815-
/O.NEW.KGRR.FF.W.0003.260311T0209Z-260311T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Grand Rapids MI
1009 PM EDT Tue Mar 10 2026

The National Weather Service in Grand Rapids has issued a

* Flash Flood Warning for...
  Northern Kent County in southwestern Michigan...
  Northern Ottawa County in southwestern Michigan...
  Southeastern Muskegon County in west central Michigan...

* Until 415 AM EDT Wednesday.

* At 1009 PM EDT, Radar and automated rain gauges indicated heavy 
  rain falling across the warned area. Flash flooding is expected 
  tonight.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Muskegon, Grand Haven, Muskegon Heights, Rockford, Coopersville, 
  Sparta, Roosevelt Park, North Muskegon, Ferrysburg, Spring Lake, 
  Ravenna, Fruitport, Norton Shores, Cedar Springs, Sullivan, 
  Conklin, Wright, Kent City, Sand Lake and Casnovia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4329 8604 4329 8532 4319 8532 4301 8623
      4309 8626 4323 8634

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

CAS
1 follow-up statement
181 
WGUS73 KGRR 110519
FFSGRR

Flash Flood Statement
National Weather Service Grand Rapids MI
119 AM EDT Wed Mar 11 2026

MIC081-121-139-110529-
/O.CAN.KGRR.FF.W.0003.000000T0000Z-260311T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kent MI-Muskegon MI-Ottawa MI-
119 AM EDT Wed Mar 11 2026

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN KENT, NORTHERN 
OTTAWA AND SOUTHEASTERN MUSKEGON COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 1100 AM EDT Wednesday for 
portions of central, south central, southwest, and west central 
Michigan.

&&

LAT...LON 4329 8604 4329 8532 4319 8532 4301 8623
      4309 8626 4323 8634

$$

Duke

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 7:47 PM EDT, 2 hours 22 minutes earlier. Its key messages:

  • Severe storms possible tonight
  • Freezing rain north tonight
  • Wind/snow Friday
  • Colder next week
Area forecast discussion, Mar 10, 7:47 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
747 PM EDT Tue Mar 10 2026

.KEY MESSAGES...

- Severe storms possible tonight

- Freezing rain north tonight

- Wind/snow Friday

- Colder next week

&&

.DISCUSSION...
Issued at 234 PM EDT Tue Mar 10 2026

- Severe storms possible tonight

The atmosphere is setting up for a possible severe weather event
tonight. We've been watching the slow southward movement of a
cold front that currently stretches from near Grand Haven to
Middleville to just south of Mason. Visible satellite imagery
shows this well. The current temperature is 46 at Lansing and 68
at Jackson. Short range models show this frontal boundary sagging
south to the I-94 row of counties by late this afternoon.

In the warm sector, conditons are ripe for the development of
strong to severe thunderstorms. Between 00z-03z, 0-1km bulk shear
increases to 60kts along I-94 and 40 kts over the northern cwa as
a LLJ intersects the frontal boundary and low pressure rides
northeastward along the boundary from northern Missouri. HRRR
SBCAPE maxes around 2200 j/kg around 00z over the I-94 corridor
but falls to near 0 j/kg north of the frontal boundary. 0-1km SRH
is near 300 m2/s2 indicating updraft rotation and supercell
development likely. Tornadoes are possible near the frontal
boundary this evening. Given STP values over 2 as seen on the
latest HRRR and WoFs, a stronger tornado potential has to be
considered as well.

The severe wx potential isn't limited to the southern cwa. North
of the frontal boundary, elevated instability and shear is also
impressive too. Additionally, RRFS-EMC shows updraft helicity
swaths across the central cwa this evening; large hail is the
main threat north of the frontal boundary.

CAMs indicate the core of the storms moving east by 08z with an
area additional weaker development 10-12z. However, as we've seen
many times, severe storms often work the atmosphere over which
limits subsequent development, and that may be the case late
tonight.

- Freezing rain north tonight

Surface temperatures around 30 tonight near the US-10 corridor
will set the stage for some freezing rain development. A winter
weather advisory remains in effect for Lake, Osceola, and Clare
counties tonight. Ice accumulations of a tenth or two are
expected.

- Wind/snow Friday

A strengthening clipper will move southeast across Lower MI. This
clipper will bring a mix of rain and snow, and more significantly,
wind. ECMWF ensembles show winds gusting to 55-60 mph Friday as
the clipper strengthens to the north. A wind advisory and/or high
wind warning may be needed.

- Colder next week

Another strong low is seen in the models Sunday dropping freezing
rain and snow. The GFS continues to show a lot of snow, while the
ECMWF ensembles only average around an inch. However, there were a
couple of ensemble members that produced around a foot. We'll
continue to keep an eye on this system. A return to winter-like
temperatures is also expected with highs in the mid to upper 20s
next Monday and Tuesday.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 747 PM EDT Tue Mar 10 2026

Thunderstorms will become more numerous through the evening with
IFR conditions expected to increase through 06Z as the storms move
from west to east. Showers will continue overnight with occasional
thunder along with 30 to 40 knots of LLWS.

Ceilings will remain IFR to MVFR through Wednesday morning with
colder air moving in and rain showers changing to snow showers in
the afternoon.

&&

.HYDROLOGY...
Issued at 234 PM EDT Tue Mar 10 2026

More thunderstorms and heavy rain are on track to move through
Southern Lower Michigan this evening and overnight. The hydro threat
is two-fold over the next few days. First will be the risk for
impacts - primarily to travelers - as roads and poor drainage areas
likely fill up with standing water during the storms. This is most
likely in urban areas, especially those (like Kalamazoo, Jackson,
and Lansing) that received heavy rain a few days ago. 1-1.5 inches
of rain a few days ago was enough to cause some street flooding, and
we are expecting similar amounts tonight.

As this water makes its way into the river systems, it is likely we
will see a few spots experience some minor flooding over the coming
days. The water is still high from last weekend's rain, so the most
vulnerable and likely to cross above flood stage will be some of our
typical trouble spots for river flooding, which are mostly along
the smaller rivers/tributaries that flow into the Grand River.
However, depending on exact rain amounts, the Grand River itself
in Comstock Park could eventually see some flooding by late this
week as the water makes its way through.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until 2 PM EDT Wednesday for MIZ038>040.
     Flood Watch through Wednesday morning for MIZ066-067-071>074.
MARINE...None.

&&

DISCUSSION...04
AVIATION...Ostuno
HYDROLOGY...AMD
Hazardous weather outlook, Mar 10, 5:00 AM EDT, 17 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
500 AM EDT Tue Mar 10 2026

MIZ037>040-043>046-050>052-056>059-064>067-071>074-110900-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
500 AM EDT Tue Mar 10 2026

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Severe weather is possible tonight across Southwest Lower
Michigan. The expected time frame for severe weather is between
800pm and 300am. The area most likely to see severe storms will be
from Interstate 96 to the south. Large hail is the most probable
threat. Tornadoes and damaging winds are possible as well with
those threats being more likely, if they occur, towards I-94.
Thunderstorm movement tonight will be rapidly off to the northeast
at 50 to 60 mph.

Locally heavy rain is possible tonight into Wednesday that may
result in flooding.

Freezing rain is possible tonight into Wednesday morning along
U.S. 10 across Central Lower Michigan.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Tuesday into Wednesday rain may result in some river flooding that
could linger into the end of the work week.

Accumulating snow is possible across Central Lower Michigan from
Thursday night into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible tonight.

DUKE

In the hours before

Local storm report, Mar 10, 9:44 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
944 PM EDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     Flash Flood      1 SW East Grand Rapids  42.93N 85.62W
03/10/2026                   Kent               MI   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&
Local storm report, Mar 10, 9:49 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
949 PM EDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     Hail             2 NNW Hudsonville       42.89N 85.87W
03/10/2026  M2.75 Inch       Ottawa             MI   Trained Spotter

            Report from 36th Ave and Baldwin.

&&

NJJ
Local storm report, Mar 10, 9:54 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
954 PM EDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     Flood            1 N East Grand Rapids   42.97N 85.61W
03/10/2026                   Kent               MI   Trained Spotter

            Estimated 12 inches of standing water on the
            road in front home at Bel-Air and Kent
            Blvd..

&&

NJJ
Local storm report, Mar 10, 10:01 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
1001 PM EDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Rain             1 SSW East Grand Rapids 42.94N 85.61W
03/10/2026  M1.54 Inch       Kent               MI   CO-OP Observer

            6 inches of standing water observed.

&&

NJJ
Local storm report, Mar 10, 10:03 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
1003 PM EDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Flood            1 N East Grand Rapids   42.97N 85.61W
03/10/2026                   Kent               MI   Trained Spotter

            24 inches of standing water based on levels
            against a rail fence.

&&

NJJ
Local storm report, Mar 10, 10:07 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
1007 PM EDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     Hail             Jenison                 42.91N 85.82W
03/10/2026  E2.00 Inch       Ottawa             MI   Public

            Report from mPING: Hen Egg (2.00 in.).

0919 PM     Hail             2 NW Hudsonville        42.88N 85.89W
03/10/2026  E1.75 Inch       Ottawa             MI   Public

            Report from mPING: Golf Ball (1.75 in.).

0939 PM     Hail             1 W Jenison             42.92N 85.86W
03/10/2026  E1.75 Inch       Ottawa             MI   Public

0937 PM     Hail             1 N Jenison             42.93N 85.82W
03/10/2026  E1.50 Inch       Ottawa             MI   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

0931 PM     Hail             1 E Jenison             42.92N 85.81W
03/10/2026  E1.00 Inch       Ottawa             MI   Public

            Report from mPING: Quarter (1.00 in.).

0936 PM     Hail             1 SW East Grand Rapids  42.94N 85.62W
03/10/2026  E1.00 Inch       Kent               MI   Public

            Report from mPING: Quarter (1.00 in.).

0936 PM     Hail             1 N Jenison             42.93N 85.82W
03/10/2026  E1.00 Inch       Ottawa             MI   Public

            Report from mPING: Quarter (1.00 in.).

0944 PM     Hail             East Grand Rapids       42.94N 85.62W
03/10/2026  M1.00 Inch       Kent               MI   Public

&&

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:02 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa43 min
Mar 10, 8:12 PM EDTSpecial Marine WarningGRR63 min
Mar 10, 8:18 PM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa42 min
Mar 10, 8:43 PM EDTAreal Flood AdvisoryGRRKent, Ottawa45 min
Mar 10, 8:56 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa64 min
Mar 10, 9:28 PM EDTFlash Flood WarningGRRKent, Ottawa4 hr
Mar 10, 9:41 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot, Ionia, Montcalm64 min
Mar 10, 9:46 PM EDTSevere Thunderstorm Warning Considerable damage threatGRRIonia, Kent36 min
Mar 10, 9:54 PM EDTSpecial Marine WarningGRR79 min
Mar 10, 9:58 PM EDTFlash Flood WarningGRRClinton, Gratiot, Ionia, Montcalm3 hr
Mar 10, 10:15 PM EDTSevere Thunderstorm WarningGRRKent, Muskegon, Newaygo, Ottawa42 min
Mar 10, 10:38 PM EDTSevere Thunderstorm WarningGRRGratiot, Montcalm56 min
Mar 10, 10:43 PM EDTSpecial Marine WarningGRR62 min
Mar 10, 10:45 PM EDTSevere Thunderstorm Warning Considerable damage threatGRRGratiot17 min
Mar 11, 12:24 AM EDTSevere Thunderstorm WarningGRRKalamazoo20 min
Mar 11, 12:39 AM EDTSevere Thunderstorm WarningGRRCalhoun36 min
Mar 11, 8:39 AM EDTRiver Flood WarningGRRClinton8 days

Nearby

Flash Flood Warnings in Michigan, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.